Alabama, 2008

Drought in Alabama, November 1 to 30, 2008

November 1 to 30, 2008 · NWS HUN · 2 events in 2 counties and zones

Dry conditions carried on from the latter half of October into November.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Dry conditions carried on from the latter half of October into November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Oct 31, 11:20 PM CST, 40 minutes earlier.

Area forecast discussion, Oct 31, 11:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1220 AM CDT FRI NOV 1 2008

.UPDATE...FOR 06Z TAFS.

&&

.AVIATION...
HIGH PRESSURE OVER NORTHERN AL AND GA AT THIS TIME. SCT TO BKN CLOUD
DECK ABOVE 12,000 FEET IN SATELLITE IMAGERY...MOSTLY TO OUR WEST.
THIS IS IN RESPONSE TO UPPER LOW PUSHING SOUTHEAST ACROSS EASTERN
ARKANSAS AND INTO NW AL. THIS WILL CONTINUE THROUGH 7Z OR 8Z BEFORE
SHIFTING SOUTH. AT THIS POINT...BELIEVE MVFR FOG WILL NOT
MATERIALIZE DURING THE MORNING DUE TO CLOUD COVER...BUT MOST
SUSCEPTIBLE LOCATION WOULD BE KMSL. WILL NEED TO MONITOR FOR
POSSIBLE UPDATE.

&&

.DISCUSSION... /ISSUED AT 924 PM OCT 31 2008/

HIGH PRESSURE SYSTEM OVER NORTHERN GEORGIA WILL CONTINUE TO HOLD
SWAY ACROSS THE TENNESSEE VALLEY. TEMPERATURES CURRENTLY IN THE
LOWER 50S TO MID 50S IN HIGHER ELEVATIONS. DEWPOINTS ARE CURRENTLY
AROUND 40 DEGREES IN MOST LOCATIONS...WITH A FEW EXCEPTIONS IN SOME
VALLEY LOCATIONS AROUND 35 DEGREES.

BELIEVE ANOTHER POTENT INVERSION WILL SET UP AGAIN TONIGHT WITH
WESTERLY LOW LEVEL FLOW. LOWS ON RIDGETOPS AROUND 45 LOOK
REASONABLE. IN VALLEY LOCATIONS TEMPERATURES SHOULD DROP TO
DEWPOINT VALUES. SO OVERALL...JUST TWEAKED LOW TEMPERATURES UP A
LITTLE FROM PREVIOUS FORECAST. OTHERWISE NO CHANGES.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

AVIATION...20
DISCUSSION...20
Hazardous weather outlook, Oct 31, 8:37 PM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
937 PM CDT FRI OCT 31 2008

ALZ001>010-016-TNZ076-096-097-011030-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
937 PM CDT FRI OCT 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A COLD FRONT IS EXPECTED TO MOVE INTO THE TENNESSEE VALLEY LATE NEXT
WEEK. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD
OF THE FRONT BEGINNING THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

20

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Dekalb

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
Other Federal Agency
Coordinates
34.460, -85.804 (the zone’s center; the record gives no point)

DeKalb County remained in a D2 drought classification in November due to below normal precipitation. A weak system brought light rainfall amounts to the entire area on November 6th and 7th. Otherwise, only additional light rainfall amounts occurred as several dry cold fronts pushed across the county.

Drought, Jackson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
34.779, -85.999 (the zone’s center; the record gives no point)

Eastern portions of Jackson county remained in a D2 drought classification due to below normal precipitation. A weak system brought light rainfall amounts to the entire area on November 6th and 7th. Otherwise, only additional light rainfall amounts occurred as several dry cold fronts pushed across the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139883, 139884.